← All APEA Flashcard Decks

APEA Pharmacology Review Questions and Answers Flashcards

6 cards from real APEA practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 APEA Pharmacology Review Questions and Answers flashcards as text
  1. A patient with type 2 diabetes and CKD stage 3 needs a second oral antidiabetic agent. Which medication should be avoided due to risk of lactic acidosis?

    Answer: Metformin

    Metformin is contraindicated when eGFR falls below 30 mL/min and should be used cautiously below 45 mL/min due to lactic acidosis risk.

  2. Which antibiotic class requires counseling about increased risk of tendon rupture, particularly in patients over 60 taking corticosteroids?

    Answer: Fluoroquinolones

    Fluoroquinolones carry a black box warning for tendinopathy and tendon rupture, with risk amplified in elderly patients on corticosteroids.

  3. A patient on warfarin starts taking trimethoprim-sulfamethoxazole for a UTI. The NP should anticipate which effect on the INR?

    Answer: INR will increase

    TMP-SMX inhibits CYP2C9, reducing warfarin metabolism and increasing its anticoagulant effect, thereby raising the INR.

  4. Which antihypertensive medication is contraindicated in pregnancy due to teratogenic effects including renal dysgenesis and skull hypoplasia?

    Answer: ACE inhibitors

    ACE inhibitors are absolutely contraindicated in pregnancy (FDA category D/X in 2nd-3rd trimester) due to fetal renal toxicity and hypotension.

  5. A patient taking a statin develops new-onset muscle pain and brown urine. The NP's priority action is to:

    Answer: Stop the statin and check CK level

    Myalgias with dark urine suggest rhabdomyolysis, a rare but serious statin complication; the statin must be stopped and CK checked urgently.

  6. Which medication used for osteoporosis requires the patient to remain upright for 30-60 minutes after administration to prevent esophageal injury?

    Answer: Alendronate

    Oral bisphosphonates like alendronate can cause esophageal ulceration if they remain in contact with the esophageal mucosa, requiring upright positioning.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. apea.com — Time limit, fees, score release, exam format · verified Oct 2026